MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2017.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zkb00 22.5 diopter intraocular lens (iol) was implanted on (b)(6) 2017.It was later explanted on (b)(6) 2017 due to mechanical failure of the lens.No additional information was provided.
 
Additional Manufacturer Narrative
Age: (b)(6) years old.Sex/gender: female.Physician name: dr.(b)(6).Description of event : there were no incision enlargement, vitrectomy and/or sutures required.There was no patient injury.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 1/22/2018.Device returned to manufacturer? yes.Device evaluation: the intraocular lens (iol) was returned to the manufacturer.Visual inspection with the unaided eye shows the product is cut in half, most probably to make explant possible.Investigation of the return sample and the condition of the return sample do not suggest the damage was introduced during manufacturing.The complaint cannot be confirmed.Manufacturing record review: manufacturing records were reviewed and the device was manufactured according to specification.A search on complaints history revealed no similar complaints were received for this production order number to date.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6967598
Report Number9614546-2017-01003
Device Sequence Number1495916
Product Code MFK
UDI-Device Identifier05050474560130
UDI-Public(01)05050474560130(17)200419
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/19/2020
Device Model NumberZKB00
Device Catalogue NumberZKB00U0225
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2018
Initial Date Received by Manufacturer 09/26/2017
Supplement Date Received by Manufacturer02/26/2018
03/15/2018
Initial Report FDA Received Date10/21/2017
Supplement Report FDA Received Date03/09/2018
03/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR